What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Oct 31, 3:46 PM EST, 34 minutes earlier.
Area forecast discussion, Oct 31, 3:46 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
446 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A cold front will move through the forecast area this evening
with showers and thunderstorms likely along and ahead of the
front. There will be a threat of damaging winds and possibly a
few tornadoes. Cool, dry weather will follow behind the cold
front with temperatures below normal Friday through Monday. As
high pressure moves offshore, moisture and rain chances will
return to the forecast by the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A line of showers and thunderstorms will move through the
forecast area late this afternoon and evening. The storms will
occur just ahead of a cold front. High moisture and moderate
instability developed in the south flow ahead of the front.
The afternoon analysis indicated dew point temperatures near 70
and surface-based LI values near -5. Shear was high with a
40-knot h85 jet. The main thunderstorm threat is damaging wind
but isolated tornadoes cannot be ruled out with SRH values
forecast 150-200 m2/s2. The flood threat is low because of a
fast storm movement. Radar trends and the high-resolution models
indicate the threat moving from west to east during the 400 pm
to 1000 pm time frame.
Strong cold advection is expected behind the front late as
temperatures rapidly fall overnight into the upper 30s in the
western Midlands and upper CSRA to lower 40s eastern Midlands.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Cooler and drier air will filter into our forecast area (FA)
Friday behind the cold front. The center of high pressure will
shift NE into the Central Apps/Mid Atlantic Friday night. Some
question about whether there could be a little wind over our FA
which could impede ideal radiational cooling conditions. Latest
guidance suggesting mid 30s north to near 40 south. So, some
risk of frost at least northern areas by early Saturday morning.
The cool dry air will be reinforced by a dry front coming
through late Saturday. Wind expected to stay up Saturday night,
though some decoupling possible northern FA late as the center
of high gets closer. So, risk of frost again northern areas
early Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
The high pressure center will shift to the Mid Atlantic
Sunday/Sunday night. Some question about wind again for Sunday
night and its impact on frost potential. Again, the northern FA
would have a better chance of lighter winds closer to the high
center, so risk of frost again early Monday morning.
Early to mid week, some upper troughiness will set up over the
central CONUS/Mississippi Valley, with a SW flow aloft for our
region. This along with surface high pressure moving offshore, will
direct increasing moisture into our region Monday night into
Thursday. Temps will moderate as well.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
The main issue is a line of strong thunderstorms moving through
the area late this afternoon and evening. Damaging wind may
occur. The line will exit the area around 02z.
Gusty winds will be associated with the front. Expect general
gusts near and just behind the front around 25 knots based on
observation trends.
Clearing will occur in the wake of the front tonight as a
colder and drier airmass overspreads the area.
EXTENDED AVIATION OUTLOOK...No widespread significant aviation
issues expected Friday through Monday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 4 AM EDT Friday for GAZ040-063>065-
077.
SC...Lake Wind Advisory until 4 AM EDT Friday for SCZ016-018-
020>022-025>031-035>038-041-115-116.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99Hazardous weather outlook, Oct 31, 10:41 AM EST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
1141 AM EDT Thu Oct 31 2019
GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
010900-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
1141 AM EDT Thu Oct 31 2019
...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Wind Advisory.
Risk of severe thunderstorms this afternoon and evening. A cold
front will bring a line of showers and thunderstorms into and through
the area late this afternoon and into the evening hours. Isolated
severe thunderstorms will be possible ahead of this front. The main
threat will be damaging wind gusts, although an isolated tornado can
not be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Risk of late night/early morning frost, mainly northern Midlands,
Friday night through Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Oct 31, 2:35 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
335 PM EDT Thu Oct 31 2019
GAZ040-SCZ018-312000-
Lincoln GA-McCormick SC-
335 PM EDT Thu Oct 31 2019
...Strong Thunderstorms Will Impact Portions of Lincoln and McCormick
Counties Until 400 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 334 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Elijah Clark State Park, or 18 miles
northeast of Washington, moving northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Lincolnton, Clarks Hill Recreation Area, J. Strom Thurmond
Dam, Elijah Clark State Park, Mccormick County Airport, Hamilton
Branch State Park, Parksville, Modoc Boat Ramp, Bussey Point
Campground, New Hope, Long Cane Creek Picnic Area and Hickory Knob
State Resort Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3406 8240 3406 8233 3397 8230 3402 8225
3397 8218 3398 8208 3395 8207 3393 8216
3388 8216 3383 8212 3379 8216 3373 8218
3365 8212 3364 8220 3369 8222 3370 8233
3364 8247 3393 8257
TIME...MOT...LOC 1934Z 242DEG 36KT 3385 8244
CJRLocal storm report, Oct 31, 2:54 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
354 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND DMG 1 SSE BELVEDERE 33.52N 81.93W
10/31/2019 AIKEN SC AMATEUR RADIO
REPORT OF TREE DOWN ON A POWER LINE ON
MONTEREY AVE. ESTIMATED WIND SPEED AROUND 40
TO 45 MPH BASED ON AREA OBSERVATIONS.
&&
HCSpecial weather statement, Oct 31, 3:20 PM EST, 1 hour before
Special Weather Statement
National Weather Service Columbia SC
420 PM EDT Thu Oct 31 2019
GAZ040-063-064-SCZ018-025-026-312115-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Saluda SC-
Edgefield SC-
420 PM EDT Thu Oct 31 2019
...Strong Thunderstorms Will Impact Portions of McDuffie...Lincoln...
Columbia...McCormick...Saluda and Edgefield Counties Until 515 PM
EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 419 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Bobby Brown
State Park to Thomson, moving northeast at 70 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Grovetown, Evans, Thomson, Martinez, Edgefield, Saluda, McCormick,
Harlem, Johnston, Lincolnton, Ridge Spring, Clarks Hill Recreation
Area, Edgefield County Airport, Elijah Clark State Park, Mistletoe
State Park, Wrightsboro, J. Strom Thurmond Dam, Thomson-McDuffie
County Airport, Appling and Riverwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
&&
This includes Interstate 20 in Georgia between mile markers 167 and
194.
LAT...LON 3398 8265 3396 8257 3402 8259 3408 8248
3406 8233 3397 8230 3402 8224 3398 8220
3398 8205 3395 8203 3418 8186 3419 8173
3415 8166 3415 8165 3388 8157 3332 8234
3335 8255 3361 8263 3366 8251 3365 8249
TIME...MOT...LOC 2019Z 226DEG 60KT 3394 8250 3345 8253
CJRSpecial weather statement, Oct 31, 4:19 PM EST, 1 minute before
Special Weather Statement
National Weather Service Columbia SC
519 PM EDT Thu Oct 31 2019
SCZ115-312145-
Northern Lancaster SC-
519 PM EDT Thu Oct 31 2019
...Strong Thunderstorms Will Impact Portions of Northern Lancaster
County Until 545 PM EDT....
At 519 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Lesslie, or near Indian Land, moving
northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Indian Land, Waxhaw, Carolina Commons Shopping Center and Community
of Almond Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
&&
LAT...LON 3493 8078 3489 8079 3485 8087 3486 8088
3490 8088 3493 8086 3496 8087 3497 8088
3501 8091 3503 8090 3505 8091 3507 8090
TIME...MOT...LOC 2119Z 240DEG 33KT 3493 8089
fwa